Nebraska, 2001

Hail in Nebraska, July 3, 2001

July 3, 2001 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 2, 6:40 PM CST, 5 hours 45 minutes earlier.

Area forecast discussion, Jul 2, 6:40 PM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT MON JUL 2 2001

HAVE UPDATED THE ANW AND O'NEILL ZONES FOR SCATTERED THUNDERSTORMS.
SFC ANALYSIS SHOWS DISTINCT WM FRONT FROM JUST SOUTH OF MHN TO JUST
SOUTH OF ONL. WW WILL BE ISSUED SHORTLY WITH MAIN FOCUS FOR SVR AND
HEAVY RAINFALL ACROSS THE FRONT OVER BLAINE...LOUP...GARFIELD AND
WHEELER COUNTY.

.LBF...NONE.

KAR

In the hours before

Local storm report, Jul 2, 8:51 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
951 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    10 WSW SARGENT            NE   .75 INCH HAIL
07/02/01   CUSTER                         REPORTED BY SPOTTERS

0935 PM    6 W SARGENT               NE   1.00 INCH HAIL
07/02/01   CUSTER                         REPORTED BY SPOTTERSp

JM
Local storm report, Jul 2, 9:02 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1002 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0955 PM    4 NE LYNCH                NE   1.50 INCH HAIL
07/02/01   BOYD                           REPORTED BY SPOTTERS

JZ
Local storm report, Jul 2, 9:24 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1024 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    1 W EWING                 NE   1.00 INCH HAIL
07/02/01   HOLT                           REPORTED BY SPOTTERS

JZ
Special weather statement, Jul 2, 10:00 PM CST, 2 hours 25 minutes before
NEZ004-022>025-035>037-056>059-069>071-030430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 PM CDT MON JUL 2 2001

...SEVERE THUNDERSTORM WATCH #497 HAS EXPIRED...

THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR PORTIONS OF WESTERN
NEBRASKA.  THE WATCH IS NO LONGER IN EFFECT FOR SHERIDAN...
GARDEN...DEUEL...CHERRY...GRANT...HOOKER...THOMAS...ARTHUR...
MCPHERSON...LOGAN...KEITH...PERKINS...LINCOLN...CHASE...HAYES...AND
FRONTIER COUNTIES. THE SEVERE WEATHER THREAT HAS ENDED FOR TONIGHT.

KAR
Local storm report, Jul 2, 10:12 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1112 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1105 PM    WOOD LAKE                 NE   1.75 INCH HAIL
07/02/01   CHERRY                         REPORTED BY SPOTTERS

JZ
Local storm report, Jul 2, 10:45 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1145 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 PM    22 W SPRINGVIEW           NE   2.75 INCH HAIL
07/02/01   KEYA PAHA                      REPORTED BY SPOTTERS

JM

The radar

The North Platte radar (KLNX), 187 km away, was scanning. The volume nearest the first event began at 06:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Holt

When
July 3, 12:25 AM CST
Where
Holt County, 1 mi S of Ewing
Measured
1.75 in hail
Property damage
$6,000
Reported by
GENERAL PUBLIC
Coordinates
42.250, -98.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255649.